Alabama, 2006Damaging Wind in Alabama, June 23, 2006
June 23, 2006 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 23, 9:40 AM CST, 40 minutes earlier.
Area forecast discussion, Jun 23, 9:40 AM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1040 AM CDT FRI JUN 23 2006
.DISCUSSION...SEVERAL LEFT OVER BOUNDARIES FROM PREVIOUS DAYS
ACTIVITY HAVE STARTED TO FIRE. IN ADDITION...BOUNDARY CURRENTLY
MOVING INTO NORTHWEST SECTIONS OF THE AREA. PRECIPITABLE WATER HAS
INCREASED SIGNIFICANTLY THE LAST 24 HOURS. WILL FORECAST SCATTERED
SHOWERS AND THUNDERSTORMS ALL SECTIONS EXCEPT SOUTHWEST. REST OF
FORECAST LOOKS OK.
&&
.AVIATION...DISCUSSION FOR 12Z TAFS.
VFR CONDITIONS EXPECTED THROUGHOUT THE DAY EXCEPT NEAR THUNDERSTORMS.
THUNDERSTORMS WILL DEVELOP AROUND 19Z AND BECOME MORE NUMEROUS
DURING THE AFTERNOON...LASTING THRU 03Z.
IFR CONDITIONS EXPECTED IN THUNDERSTORMS DUE TO VISIBILITIES LESS
THAN 3 MILES. PREVAILING WINDS WILL BE FROM THE NW AROUND 6
KNOTS...EXCEPT GUSTS TO NEAR 35 KNOTS NEAR STORMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 95 69 90 68 / 40 40 40 30
ANNISTON 97 70 92 67 / 40 30 40 30
BIRMINGHAM 98 73 92 70 / 30 30 30 30
TUSCALOOSA 98 70 93 69 / 30 20 30 20
CALERA 97 71 92 71 / 30 30 40 30
AUBURN 96 71 91 68 / 30 30 40 30
MONTGOMERY 98 72 92 71 / 30 20 40 30
TROY 97 71 92 69 / 30 20 40 30
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
&&
KSL
Hazardous weather outlook, Jun 23, 5:33 AM CST, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
633 AM CDT FRI JUN 23 2006
ALZ011>015-017>050-231900-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
633 AM CDT FRI JUN 23 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS WILL DEVELOP THIS AFTERNOON STARTING AROUND 2 PM AND
WILL BECOME MORE NUMEROUS AS THE AFTERNOON PROGRESSES...LASTING
THROUGH 10 PM. DUE TO THE VERY WARM TEMPERATURES EXPECTED AGAIN
TODAY...THE THUNDERSTORMS WILL BE LOCALLY STRONG WITH WIND GUSTS OF
35 TO 45 MPH. A FEW STORMS MAY GROW STRONG ENOUGH TO BECOME SEVERE...
PRODUCING WINDS UP TO 60 MPH AND HAIL TO THE SIZE OF NICKELS.
WET MICROBURST POTENTIAL:
BIRMINGHAM...LOW.
MONTGOMERY...LOW.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 23, 9:31 AM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1031 AM CDT FRI JUN 23 2006
ALZ027-231600-
TALLADEGA-
1031 AM CDT FRI JUN 23 2006
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WESTERN TALLADEGA COUNTY
UNTIL 1100 AM CDT...
...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...
...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...
AT 1030 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER CHILDERSBURG...MOVING EAST AT 10 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR CHILDERSBURG...BON
AIR AND TALLADEGA THROUGH 1100 AM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.
THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.
KSL
Special weather statement, Jun 23, 9:51 AM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1051 AM CDT FRI JUN 23 2006
ALZ011-231630-
MARION-
1051 AM CDT FRI JUN 23 2006
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MARION COUNTY UNTIL 1130
AM CDT...
...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...
...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...
AT 1049 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 7 MILES NORTHWEST OF WESTON...MOVING EAST AT 20 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WESTON...HAMILTON AND
HACKLEBURG THROUGH 1130 AM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.
IN ADDITION...HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF
YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
KSL
Special weather statement, Jun 23, 10:08 AM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1108 AM CDT FRI JUN 23 2006
ALZ012-231645-
LAMAR-
1108 AM CDT FRI JUN 23 2006
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LAMAR COUNTY UNTIL 1145 AM
CDT...
...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...
...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...
AT 1104 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER BEAVERTON...MOVING EAST AT 15 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SULLIGENT AND
BEAVERTON THROUGH 1145 AM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.
IN ADDITION...SMALL HAIL UP TO ONE HALF INCH IN DIAMETER...IS
POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE
SHELTER NOW.
KSL
Thunderstorm Wind, Marion
- When
- June 23, 10:20 AM CST
- Where
- Marion County, 4 mi WNW of Hamilton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.150, -88.033
Trees were blown down onto a house, 1 mile north of Weston on CR-25.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in New Jersey, June 23, 20061 death · 1 event
- Flash Flooding and Hail in Virginia, June 23 to 24, 2006$500,000 · 1.75 in hail · 4 events
- Hail and Damaging Winds in Georgia, June 23, 2006$206,000 · 1 in hail · 19 events
- Flash Flooding and Flood in Massachusetts, June 23, 2006$122,000 · 1 in hail · 14 events
- Hail and Damaging Winds in Nebraska, June 23 to 24, 2006$95,000 · 61 kt wind · 9 events
- Damaging Winds in Mississippi, June 23, 2006$60,000 · 58 kt wind · 2 events
- Damaging Wind in Mississippi, June 23, 2006$50,000 · 60 kt wind · 1 event
- Lightning Strike in North Carolina, June 23, 20063 injured · 1 event
- Damaging Wind in Tennessee, June 23, 2006$30,000 · 60 kt wind · 1 event
- Flash Flooding and Hail in Virginia, June 23, 2006$17,000 · 1 in hail · 9 events
- Damaging Winds and Lightning Strike in Tennessee, June 23, 20061 injured · 61 kt wind · 10 events
- Hail and Damaging Wind in Mississippi, June 23, 2006$20,000 · 55 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516445.